Advertisement

A Nonparametric Estimator of Bivariate Quantile Residual Life Model with Application to Tumor Recurrence Data Set

  • M. KayidEmail author
  • M. Shafaei Noughabi
  • A. M. Abouammoh
Article
  • 9 Downloads

Abstract

Recently, Shafaei and Kayid (Statistical Papers, 2017) introduced and studied the bivariate quantile residual life model. It has been shown that two suitable bivariate quantile residual life functions characterize the underlying distribution uniquely. In the current investigation, we first propose a nonparametric estimator of this new model. The estimator is strongly consistent and, on proper normalization, asymptotically follows a bivariate Gaussian process. An extensive simulation study has been conducted to discuss the behavior of the estimator. Finally, to illustrate the applications, a real data set related to a tumor recurrence trial is presented and discussed.

Keywords

Partial empirical quantile process Bivariate empirical survival process Weak convergence Bivariate normal distribution 

Mathematics Subject Classification

60E15 62N05 

Notes

Acknowledgments

We thank the anonymous reviewers for their careful reading of our manuscript and their many insightful comments and suggestions. The support of University of Gonabad under grant No. 94-16 is gratefully acknowledged. The project of first and third authors was supported by King Saud University, Deanship of Scientific Research, College of Science Research Center.

Funding Information

This study received support from the University of Gonabad under grant no. 94-16 and King Saud University, Deanship of Scientific Research, College of Science Research Center.

References

  1. Andrews, D. W. K. (1994), “Empirical process methods in econometrics”, In R. F. Engle and D. L. McFadden (Eds.), Handbook of econometrics, Vol. IV, Chapter 370, , 2248–2294.Google Scholar
  2. Andrews, D. F., & Herzberg, A. M. (1985). Data: a collection of problems from many fields for the student and research worker. New York: Springer-Verlag.CrossRefGoogle Scholar
  3. Arnold, B., & Brockett, P. L. (1983). When does the βth percentile residual life function determine the distribution. Operations Research, 31(2), 391–396.MathSciNetCrossRefGoogle Scholar
  4. Basu, A. P. (1971). Bivariate failure rate. Journal of the American Statistical Association, 66(333), 103–104.CrossRefGoogle Scholar
  5. Chang-Jo, F. C. (1989). Confidence bands for percentile residual lifetime under random censorship model. Journal of Multivariate Analysis, 29(1), 94–126.MathSciNetCrossRefGoogle Scholar
  6. Csorgo, M. (1983). Quantile processes with statistical applications. CBMS-NSF, Regional Conference Series in Applied Mathematics.Google Scholar
  7. Csorgo, M., & Csorgo, S. (1987). Estimation of percentile residual life. Operations Research, 35(4), 598–606.MathSciNetCrossRefGoogle Scholar
  8. Einmahl, U. (1989). Extensions of results of Komlos, Major and Tusnady to the multivariate case. Journal of Multivariate Analysis, 28(1), 20–68.MathSciNetCrossRefGoogle Scholar
  9. Emura, T., Nakatochi, M., Matsui, S., Michimae, H., & Rondeau, V. (2017). Personalized dynamic prediction of death according to tumour progression and high-dimensional genetic factors: meta-analysis with a joint model. Statistical Methods in Medical Research.  https://doi.org/10.1177/0962280216688032.
  10. Gumbel, E. J. (1941). The return period of flood flows. The Annals of Mathematical Statistics, 12(2), 163–190.MathSciNetCrossRefGoogle Scholar
  11. Gupta, R. C. (2011). Bivariate odds ratio and association measures. Statistical Papers, 52(1), 125–138.MathSciNetCrossRefGoogle Scholar
  12. Gupta, R. C., & Longford, E. S. (1984). On the determination of a distribution by its median residual life function: a functional equation. Journal of Applied Probability, 21(1), 120–128.MathSciNetCrossRefGoogle Scholar
  13. Jeong, D. M., Song, J. K., & Sohn, J. K. (1996). Nonparametric estimation of bivariate mean residual life function under univariate censoring. Journal of the Korean Statistical Society, 25(1), 133–144.MathSciNetGoogle Scholar
  14. Joe, H., & Proschan, F. (1984a). Percentile residual life functions. Operations Research, 32(3), 668–678.MathSciNetCrossRefGoogle Scholar
  15. Joe, H., & Proschan, F. (1984b). Comparisons of two life distributions on the basis of their percentile residual life functions. Canadian Journal of Statistics, 12(2), 91–97.MathSciNetCrossRefGoogle Scholar
  16. Johnson, N. L., & Kotz, S. (1973). A vector valued multivariate hazard rate. Bulletin of the International Statistical Institute, 45(1), 570–574.Google Scholar
  17. Jupp, P. E., & Mardia, K. V. (1982). A characterization of the multivariate Pareto distribution. The Annals of Statistics, 10(3), 1021–1024.MathSciNetCrossRefGoogle Scholar
  18. Kulkarni, H. V., & Rattihalli, R. N. (2002). Nonparametric estimation of a bivariate mean residual life function. Journal of the American Statistical Association, 97(459), 907–917.MathSciNetCrossRefGoogle Scholar
  19. Lillo, R. E. (2005). On the median residual lifetime and its aging properties: a characterization theorem and applications. Naval Research Logistics, 52(4), 370–380.MathSciNetCrossRefGoogle Scholar
  20. Lin, D. Y., & Ying, Z. (1993). A simple nonparametric estimator of the bivariate survival function under univariate censoring. Biometrika, 80(3), 573–581.MathSciNetCrossRefGoogle Scholar
  21. Nair, K. R., & Nair, N. U. (1989). Bivariate mean residual life. IEEE Transactions on Reliability, 38(3), 362–364.CrossRefGoogle Scholar
  22. Navarro, J., Ruiz, J. M., & Sandoval, C. J. (2008). Properties of systems with two exchangeable Pareto components. Statistical Papers, 49(2), 177–190.MathSciNetCrossRefGoogle Scholar
  23. Roy, D. (1994). Classification of life distributions in multivariate models. IEEE Transactions on Reliability, 43(2), 224–229.CrossRefGoogle Scholar
  24. Schmittlein, D. C., & Morrison, D. G. (1981). The median residual life time: a characterization theorem and an application. Operations Research, 29(2), 392–399.MathSciNetCrossRefGoogle Scholar
  25. Shafaei, N. M., & Kayid, M. (2017). Bivariate quantile residual life: a characterization theorem and statistical properties. Statistical Papers.  https://doi.org/10.1007/s00362-017-0905-9.
  26. Shaked, M., & Shanthikumar, J. G. (1991). Dynamic multivariate mean residual life functions. Journal of Applied Probability, 28(3), 613–629.MathSciNetCrossRefGoogle Scholar

Copyright information

© The Classification Society 2018

Authors and Affiliations

  • M. Kayid
    • 1
    • 2
    Email author
  • M. Shafaei Noughabi
    • 3
  • A. M. Abouammoh
    • 1
  1. 1.Department of Statistics and Operations Research, College of ScienceKing Saud UniversityRiyadhSaudi Arabia
  2. 2.Department of Mathematics and Computer Science, Faculty of ScienceSuez UniversitySuezEgypt
  3. 3.Department of Mathematics and StatisticsUniversity of GonabadGonabadIran

Personalised recommendations